Pennsylvania, 2002

Hail in Pennsylvania, April 19, 2002

April 19, 2002 · NWS BGM · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Apr 19, 2:20 PM EST, 2 minutes earlier.

Area forecast discussion, Apr 19, 2:20 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
320 PM EDT FRI APR 19 2002

COLD FRONT CURRENTLY OVER W NY. SHRA/TSRA STILL DEVELOPING AHEAD OF
THE FRONT...MAINLY OVER SE ZONES IN AREA OF BEST INSTABILITY. THE
COLD FRONT WILL CONTINUE ITS PROGRESS EAST MOVING THROUGH THE FA
THIS EVE. SEVERE THUNDERSTORM WATCH CONTINUES ACROSS THE SE ZONES
THROUGH 5 PM. WILL CONTINUE THE MENTION OF PRECIP IN ALL BUT THE N
ZONES THIS EVE.

COLD NW FLOW BEHIND THE FRONT CONTINUES THROUGH SUNDAY BRINGING AN
END TO THE SUMMER LIKE TEMPS. FRONT HANGS UP SOUTH OF THE FA
TOMORROW AS A WAVE MOVES ALONG IT. ADDED A LOW CHC OF SHRA TO THE SE
ZONES AS ALL MODELS SHOW PRECIP ACROSS THIS AREA. THE AVN LOOKS TOO
FAR N WITH THE PRECIP SO WILL FOLLOW THE ETA/NGM SOLUTIONS.

SFC HIGH PRESSURE NOSES IN FROM THE NW SAT NIGHT AND SUN. LOOKS LIKE
THE RAIN FROM A WARM FRONT TO THE SW WILL HOLD OFF UNTIL SUN NIGHT
NOW. PULLED THE MENTION OF RAIN FROM SUN AND MENTIONED INC CLOUDS
ACROSS THE S.

GUIDANCE TEMPS CLOSE AND REASONABLE.

.BGM...NONE.

SMF

In the hours before

Special weather statement, Apr 19, 10:29 AM EST, 3 hours 53 minutes before
PAZ040-044-191600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1129 AM EDT FRI APR 19 2002

...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE
AREA...

AT 1126 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS AND
HAIL NEAR SCRANTON...MOVING EAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...MOUNT COBB AND TRESSLARVILLE AT 1145
AM...ARLINGTON AND LAKEVILLE AT NOON.

EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM AS
WELL AS POTENTIAL WIND GUSTS TO 40 MPH AND HAIL.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN
ALSO VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/BGM.

JAB
Special weather statement, Apr 19, 10:30 AM EST, 3 hours 52 minutes before
PAZ038-043-191600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1130 AM EDT FRI APR 19 2002

...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE
AREA...

AT 1126 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR NEW
ALBANY...MOVING EAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...LOVELTON AND WILMOT AT 1145
AM...FORKSTON AND MEHOOPANY AT NOON...TUCKHANNOCK AROUND 1215.

THE THUNDERSTORM MAY PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL.

GILT
Special weather statement, Apr 19, 11:00 AM EST, 3 hours 22 minutes before
NYZ046-057-062-PAZ040-044-047-048-192100-

SPECIAL WEATHER STATEMENT- SEVERE THUNDERSTORM WATCH
NATIONAL WEATHER SERVICE BINGHAMTON NY
1200 PM EDT FRI APR 19 2002

...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM
WATCH EFFECTIVE UNTIL 500 PM EDT FRIDAY AFTERNOON FOR THE FOLLOWING
COUNTIES...

IN CENTRAL NEW YORK THIS WATCH INCLUDES...

  DELAWARE        OTSEGO          SULLIVAN

IN NORTHEAST PENNSYLVANIA THIS WATCH INCLUDES...

  LACKAWANNA      LUZERNE         PIKE            WAYNE

A SEVERE THUNDERSTORM WATCH MEANS THERE IS THE POTENTIAL FOR
THUNDERSTORMS TO PRODUCE DAMAGING WINDS GREATER THAN 55 MPH AND
THREE QUARTER INCH HAIL.

STAY TUNED TO NOAA WEATHER RADIO FOR POSSIBLE WARNINGS AND FURTHER
DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE...OR VISIT OUR
INTERNET WEB SITE AT WWW.NWS.NOAA.GOV/ER/BGM.

MUNDSCHENK
Special weather statement, Apr 19, 1:38 PM EST, 44 minutes before
NYZ056-PAZ039-191900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
238 PM EDT FRI APR 19 2002

...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO
SOUTHERN BROOME AND NORTHERN SUSQUEHANNA COUNTIES...

AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR SOUTH APALACHIN
MOVING EAST AT 40 MPH.

THE THUNDERSTORM WILL MOVE ALONG THE NEW YORK AND PENNSYLVANIA
BORDER...AND WILL AFFECT VESTAL CENTER...SOUTH VESTAL AND CHOCONUT
AROUND 250 PM...THEN THE TOWN OF BINGHAMTON...CONKLIN AND KIRKWOOD
AROUND 300 PM.

WIND GUSTS 35 TO 45 MPH AND HAIL ARE POSSIBLE WITH THIS STORM.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING
ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM
WINDOWS UNTIL THE STORM HAS PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN
ALSO VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/BGM.

JAB
Special weather statement, Apr 19, 2:03 PM EST, 19 minutes before
NYZ056-057-191945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
303 PM EDT FRI APR 19 2002

...THUNDERSTORM WITH STRONG GUSTY WINDS...HEAVY RAIN AND HAIL
MOVING ACROSS SOUTHERN BROOME COUNTY...

AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL SOUTH OF THE CITY OF
BINGHAMTON....OR ABOUT 3 MILES SOUTHWEST OF CONKLIN...MOVING EAST AT
35 MPH.

THE THUNDERSTORM WILL BE NEAR...DEPOSIT AND STILESVILLE AT 330
PM...AND THEN TO NEAR TO CANNONSVILLE RESERVOIR TOWARD 345 PM.

BRIEF WIND GUSTS TO 40 MPH AND HALF INCH DIAMETER HAIL ARE LIKELY
WITH THIS STORM.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND LIGHTNING ARE
ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN
ALSO VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/BGM.

JAB
Special weather statement, Apr 19, 2:05 PM EST, 17 minutes before
NYZ062-PAZ040-048-192000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
305 PM EDT FRI APR 19 2002

...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE
AREA...

AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL NEAR
TRESSLARVILLE...MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...PAUPACK AND KIMBLES AT 330 PM...
GREELEY AND TWIN LAKES AT 345 PM...GLEN SPEY AND FORRESTBURG AT 400
PM. MATAMORAS AND MILFORD AROUND 420 PM.

WIND GUSTS TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA
OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER
SERVICE.

GILT

The radar

The Binghamton radar (KBGM), 138 km away, was scanning. The volume nearest the first event began at 19:22 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Pike

When
April 19, 2:22 PM EST
Where
Pike County, Milford
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
41.317, -74.817

Dime size hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, April 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5288551.